Translator Disclaimer
October, 1978 Sufficient Statistics and Extreme Points
E. B. Dynkin
Ann. Probab. 6(5): 705-730 (October, 1978). DOI: 10.1214/aop/1176995424

Abstract

A convex set $M$ is called a simplex if there exists a subset $M_e$ of $M$ such that every $P \in M$ is the barycentre of one and only one probability measure $\mu$ concentrated on $M_e$. Elements of $M_e$ are called extreme points of $M$. To prove that a set of functions or measures is a simplex, usually the Choquet theorem on extreme points of convex sets in linear topological spaces is cited. We prove a simpler theorem which is more convenient for many applications. Instead of topological considerations, this theorem makes use of the concept of sufficient statistics.

Citation

Download Citation

E. B. Dynkin. "Sufficient Statistics and Extreme Points." Ann. Probab. 6 (5) 705 - 730, October, 1978. https://doi.org/10.1214/aop/1176995424

Information

Published: October, 1978
First available in Project Euclid: 19 April 2007

zbMATH: 0403.62009
MathSciNet: MR518321
Digital Object Identifier: 10.1214/aop/1176995424

Subjects:
Primary: 60J50
Secondary: 28A65, 60K35, 82A25

Rights: Copyright © 1978 Institute of Mathematical Statistics

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.6 • No. 5 • October, 1978
Back to Top